Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffer from thyroid problems and low testosterone levels. Have weakness and depression. Need to see an endocrinologist?

My husband was diagnosed with thyroid problems and after using armour he was better. Than he was diagnosed
with low testosterone and is now using injectable testosterone. Lately he has had weakness and some depression. The doctor did blood work. It came back with FSH at .02 and Lh at 0.1. Doctor says that is normal.
Doctor wants to put him on Buspar. Do you think he should see an endocrinologist?
Asked On : Mon, 15 Apr 2013
Answers:  5 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Your husband was on injectable testosterone because of problem of low testosterone. He is on thyroid medicine also and currently its normal. LH and FSH are the hormones that are released in pulses and the range you have mentioned are more or less in normal range only. High values of these hormones should be alarming because high values are seen when testes don't produce enough testosterone.
He has been advised to take Buspirone or buspar. It is a very good anti anxiety drug with proven safety. For now please continue the medication and there is no immediate need to visit an endocrinologist for now.

Dr. Seikhoo Bishnoi, MD
Answered: Mon, 15 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Nehal Shah's  Response
thanks for using healthcare magic.
I have gone trhough your available history.
Buspar is good choice for the depression as it has low sexual side effects.
As he has 2 endocrinal dysfuction, You should consult endocrinologist to rule out any pituitary involvement.
I hope your husband will be fine soon.
Answered: Mon, 15 Apr 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for using health care magic for posting your query.
I have gone through your given history in detail.
In your description you have mentioned that you husband has problems with both thyroid and testosterone. Involvement of 2 different hormonal glads warrants a consultation by an endocrinologist.
Your LH and FSH is mostly normal.
Coming to buspirone that has been prescribed. Even if you husband is having depressive symptoms due to hormonal reasons,apart from correction of hormones he should be prescribed an antidepressant. Buspirone is a mild antidepressant but effect when there are sexual problems due to low testosterone. You should start him on buspirone as advised.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Wed, 17 Apr 2013
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Endocrine problems are very frequently associated with psychiatic disorders. Especially, hypothyroidism and low testosterone have been specifically associated with depressive disorders. Buspar (Buspirone) is an anti-depressant medication which has an advantage of having very minimal sexual side effects. It may also help when there is depression along with decreased sexual drive. So, I think, it is a good choice for an anti-depressant in your husband's case.

Now, regarding seeing an endocrinologist, since he has had more than one hormonal imbalances, it may be a good idea to consult an endocrinologist for an expert opinion, if any further evaluations are required.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 15 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

There is no doubt that he should see an Endocrinologist.
Involvement of more than one hormone - needs a specialist opinion > there are several 'multiple endocrine' involvement diseases...that need investigations..

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 17 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor